Alert archive / Iowa / River Flood Warnings in 2008

River Flood Warning 39, NWS Des Moines, IA

April 18, 2008Wapello County, Iowa

NWS Des Moines, IA issued this river flood warning at Apr 18, 2008, 8:12 AM CDT for Wapello County, Iowa. It took effect at Apr 18, 2008, 9:54 AM CDT. It was in force for 23 hr.

The area

The counties it named.

The facts

Issued
Apr 18, 2008, 8:12 AM CDT (13:12 UTC)
In effect from
Apr 18, 2008, 9:54 AM CDT
Expired
Apr 19, 2008, 9:20 AM CDT
In force
23 hr
Issued by
NWS Des Moines, IA
Flood severity
Minor

County Wapello County, IA

The radar

The Des Moines radar (KDMX), 134 km from the middle of the area, began a volume at 13:14 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Des Moines River at Ottumwa (OTMI4). The gauge peaked at 11.16 ft at Apr 18, 2008, 5:00 PM CDT.

actionminormoderate5101504/1804/1904/20
Action stage
9 ft
Minor stage
13 ft
Moderate stage
15 ft
Major stage
19 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 05489500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS43 KDMX 181312
FLWDMX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE DES MOINES IA
812 AM CDT FRI APR 18 2008

...A FLOOD WARNING HAS BEEN ISSUED FOR THE DES MOINES RIVER...

.A STEADY MODERATE TO HEAVY RAINFALL OVER THE PAST 24 HOURS HAS
CAUSED THE DES MOINES RIVER AT OTTUMWA TO RISE.  THE RIVER IS
FORECAST TO REMAIN ELEVATED THROUGH THE WEEKEND.

IAC179-191312-
/O.NEW.KDMX.FL.W.0039.080418T1504Z-080423T1800Z/
/OTMI4.1.ER.080418T1504Z.080419T0600Z.080422T1800Z.NO/
812 AM CDT FRI APR 18 2008

THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A 

* FLOOD WARNING FOR 
  THE DES MOINES RIVER AT OTTUMWA.
* UNTIL FURTHER NOTICE...OR THE WARNING IS CANCELLED.
* AT  7:00 AM FRIDAY THE STAGE WAS 9.8 FEET. 
* MINOR FLOODING IS FORECAST. 
* FLOOD STAGE IS 10.0 FEET. 
* FORECAST...RISE ABOVE FLOOD STAGE BY LATE FRIDAY MORNING AND 
  CONTINUE TO RISE TO NEAR 10.8 FEET BY AFTER MIDNIGHT SATURDAY. THE 
  RIVER WILL FALL BELOW FLOOD STAGE BY TUESDAY EARLY AFTERNOON.

$$
S
6 follow-up statements
000 
WGUS83 KDMX 181457
FLSDMX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
957 AM CDT FRI APR 18 2008

...A FLOOD WARNING CONTINUES FOR THE CEDAR CREEK...DES MOINES 
RIVER...SOUTH SKUNK RIVER...

.SATURATED SOIL ALONG WITH MODERATE TO HEAVY RAINFALL ACROSS
SOUTHEASTERN IOWA THE PAST 24 HOURS HAS CAUSED THE SOUTH SKUNK...DES
MOINES AND CEDAR CREEK TO QUICKLY RISE. MINOR FLOODING IS EXPECTED.

IAC179-191457-
/O.EXT.KDMX.FL.W.0039.080418T1454Z-080420T2120Z/
/OTMI4.1.ER.080418T1425Z.080419T0600Z.080419T2120Z.NO/
957 AM CDT FRI APR 18 2008

THE FLOOD WARNING CONTINUES FOR
  THE DES MOINES RIVER AT OTTUMWA.
* UNTIL FURTHER NOTICE...OR THE WARNING IS CANCELLED.
* AT 9:00 AM FRIDAY THE STAGE WAS 9.9 FEET. 
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 10.0 FEET. 
* FORECAST...RISE ABOVE FLOOD STAGE BY LATE FRIDAY MORNING AND 
  CONTINUE TO RISE TO NEAR 11.5 FEET BY AFTER MIDNIGHT SATURDAY. THE 
  RIVER WILL FALL BELOW FLOOD STAGE BY SATURDAY AFTERNOON.

$$

IAC123-125-191457-
/O.EXT.KDMX.FL.W.0038.000000T0000Z-080420T1525Z/
/BSSI4.1.ER.080418T1141Z.080418T1800Z.080419T1525Z.NO/
957 AM CDT FRI APR 18 2008

...FLOOD WARNING EXTENDED UNTIL SUNDAY MORNING...THE FLOOD WARNING 
CONTINUES FOR
  THE CEDAR CREEK AT BUSSEY.
* UNTIL FURTHER NOTICE...OR THE WARNING IS CANCELLED.
* AT 9:00 AM FRIDAY THE STAGE WAS 18.7 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 18.0 FEET. 
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 20.5 FEET BY 
  FRIDAY AFTERNOON. THE RIVER WILL FALL BELOW FLOOD STAGE LATE 
  SATURDAY MORNING.

$$

IAC123-191456-
/O.EXT.KDMX.FL.W.0037.080418T1533Z-080422T2000Z/
/OOAI4.1.ER.080418T1533Z.080419T1200Z.080421T2000Z.NO/
957 AM CDT FRI APR 18 2008

THE FLOOD WARNING CONTINUES FOR
  THE SOUTH SKUNK RIVER AT OSKALOOSA.
* UNTIL FURTHER NOTICE...OR THE WARNING IS CANCELLED.
* AT 9:30 AM FRIDAY THE STAGE WAS 16.6 FEET. 
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 17.0 FEET. 
* FORECAST...RISE ABOVE FLOOD STAGE BY LATE FRIDAY MORNING AND 
  CONTINUE TO RISE TO NEAR 19.4 FEET BY SATURDAY MORNING. THE RIVER 
  WILL FALL BELOW FLOOD STAGE BY MONDAY AFTERNOON.

$$
S
000 
WGUS83 KDMX 181825
FLSDMX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
125 PM CDT FRI APR 18 2008

...A FLOOD WARNING CONTINUES FOR THE CEDAR CREEK...CHARITON RIVER...
DES MOINES RIVER...SOUTH FORK CHARITON RIVER...SOUTH SKUNK RIVER...

.SATURATED SOIL ALONG WITH MODERATE TO HEAVY RAINFALL ACROSS
SOUTHEASTERN IOWA THE PAST 24 HOURS HAS CAUSED THE SOUTH SKUNK...DES
MOINES...CEDAR CREEK...SOUTH FORK CHARITON AND CHARITON RIVERS TO
QUICKLY RISE. MINOR FLOODING IS EXPECTED.

IAC179-191825-
/O.EXT.KDMX.FL.W.0039.000000T0000Z-080420T1630Z/
/OTMI4.1.ER.080418T1442Z.080419T0600Z.080419T1630Z.NO/
125 PM CDT FRI APR 18 2008

THE FLOOD WARNING CONTINUES FOR
  THE DES MOINES RIVER AT OTTUMWA.
* UNTIL FURTHER NOTICE...OR THE WARNING IS CANCELLED.
* AT 12:00 PM FRIDAY THE STAGE WAS 10.3 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 10.0 FEET. 
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 11.0 FEET BY 
  AFTER MIDNIGHT SATURDAY. THE RIVER WILL FALL BELOW FLOOD STAGE LATE
  SATURDAY MORNING.

$$

IAC123-125-191825-
/O.EXT.KDMX.FL.W.0038.000000T0000Z-080420T1630Z/
/BSSI4.1.ER.080418T1141Z.080419T0000Z.080419T1630Z.NO/
125 PM CDT FRI APR 18 2008

...FLOOD WARNING EXTENDED UNTIL SUNDAY MORNING...THE FLOOD WARNING 
CONTINUES FOR
  THE CEDAR CREEK AT BUSSEY.
* UNTIL FURTHER NOTICE...OR THE WARNING IS CANCELLED.
* AT 12:00 PM FRIDAY THE STAGE WAS 19.5 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 18.0 FEET. 
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 20.5 FEET BY 
  FRIDAY EVENING. THE RIVER WILL FALL BELOW FLOOD STAGE LATE SATURDAY
  MORNING.

$$

IAC123-191824-
/O.CON.KDMX.FL.W.0037.000000T0000Z-080422T2000Z/
/OOAI4.1.ER.080418T1751Z.080419T1200Z.080421T2000Z.NO/
125 PM CDT FRI APR 18 2008

THE FLOOD WARNING CONTINUES FOR
  THE SOUTH SKUNK RIVER AT OSKALOOSA.
* UNTIL FURTHER NOTICE...OR THE WARNING IS CANCELLED.
* AT 12:30 PM FRIDAY THE STAGE WAS 16.9 FEET. 
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 17.0 FEET. 
* FORECAST...RISE ABOVE FLOOD STAGE BY FRIDAY AFTERNOON AND CONTINUE 
  TO RISE TO NEAR 19.4 FEET BY SATURDAY MORNING. THE RIVER WILL FALL 
  BELOW FLOOD STAGE BY MONDAY AFTERNOON.

$$

IAC007-185-191824-
/O.EXT.KDMX.FL.W.0035.000000T0000Z-080419T2016Z/
/PRMI4.1.ER.080418T0900Z.080418T1600Z.080418T2016Z.NO/
125 PM CDT FRI APR 18 2008

THE FLOOD WARNING CONTINUES FOR
  THE SOUTH FORK CHARITON RIVER AT PROMISE CITY.
* UNTIL FURTHER NOTICE...OR THE WARNING IS CANCELLED.
* AT 11:45 AM FRIDAY THE STAGE WAS 19.3 FEET. 
* MINOR FLOODING IS OCCURRING AND NONFLOOD FLOODING IS FORECAST.
* FLOOD STAGE IS 18.0 FEET. 
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY 
  LATE FRIDAY AFTERNOON.

$$

IAC117-191824-
/O.CON.KDMX.FL.W.0036.000000T0000Z-080421T0051Z/
/CHTI4.1.ER.080418T0748Z.080419T0000Z.080420T0051Z.NO/
125 PM CDT FRI APR 18 2008

THE FLOOD WARNING CONTINUES FOR
  THE CHARITON RIVER AT CHARITON.
* UNTIL FURTHER NOTICE...OR THE WARNING IS CANCELLED.
* AT 12:45 PM FRIDAY THE STAGE WAS 17.1 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 15.0 FEET. 

$$
S
000 
WGUS83 KDMX 190157
FLSDMX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
857 PM CDT FRI APR 18 2008

...A FLOOD WARNING CONTINUES FOR THE CEDAR CREEK...CHARITON RIVER...
DES MOINES RIVER...SOUTH FORK CHARITON RIVER...SOUTH SKUNK RIVER...

IAC179-200157-
/O.EXT.KDMX.FL.W.0039.000000T0000Z-080420T1236Z/
/OTMI4.1.ER.080418T1442Z.080418T2300Z.080419T1236Z.NO/
857 PM CDT FRI APR 18 2008

THE FLOOD WARNING CONTINUES FOR
  THE DES MOINES RIVER AT OTTUMWA.
* UNTIL FURTHER NOTICE...OR THE WARNING IS CANCELLED.
* AT  8:00 PM FRIDAY THE STAGE WAS 11.1 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 10.0 FEET. 
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY 
  SATURDAY MORNING.
* AT 10 FEET...AGRICULTURAL FLOODING IS OBSERVED OVER MOST OF 
  THE REACH BETWEEN OTTUMWA AND ELDON. 

$$

IAC123-125-200156-
/O.EXT.KDMX.FL.W.0038.000000T0000Z-080421T1500Z/
/BSSI4.1.ER.080418T1141Z.080419T1200Z.080420T1500Z.NO/
857 PM CDT FRI APR 18 2008

...FLOOD WARNING EXTENDED UNTIL MONDAY MORNING...THE FLOOD WARNING 
CONTINUES FOR
  THE CEDAR CREEK AT BUSSEY.
* UNTIL FURTHER NOTICE...OR THE WARNING IS CANCELLED.
* AT  8:00 PM FRIDAY THE STAGE WAS 21.0 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 18.0 FEET. 
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 22.5 FEET BY 
  SATURDAY MORNING. THE RIVER WILL FALL BELOW FLOOD STAGE LATE SUNDAY
  MORNING.
* AT 18 FEET...FLOODING OF AGRICULTURAL LAND BEGINS. 

$$

IAC123-200156-
/O.EXT.KDMX.FL.W.0037.000000T0000Z-080422T1647Z/
/OOAI4.1.ER.080418T1813Z.080419T1800Z.080421T1647Z.NO/
857 PM CDT FRI APR 18 2008

THE FLOOD WARNING CONTINUES FOR
  THE SOUTH SKUNK RIVER AT OSKALOOSA.
* UNTIL FURTHER NOTICE...OR THE WARNING IS CANCELLED.
* AT  8:30 PM FRIDAY THE STAGE WAS 18.3 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 17.0 FEET. 
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 19.1 FEET BY 
  EARLY SATURDAY AFTERNOON. THE RIVER WILL FALL BELOW FLOOD STAGE 
  LATE MONDAY MORNING.
* AT 19 FEET...EXTENSIVE FLOODING OF AGRICULTURAL LAND BEGINS. 


$$

IAC007-185-200156-
/O.EXT.KDMX.FL.W.0035.000000T0000Z-080420T0241Z/
/PRMI4.1.ER.080418T0900Z.080418T1600Z.080419T0241Z.NO/
857 PM CDT FRI APR 18 2008

...FLOOD WARNING EXTENDED UNTIL SATURDAY EVENING...THE FLOOD WARNING 
CONTINUES FOR
  THE SOUTH FORK CHARITON RIVER AT PROMISE CITY.
* UNTIL FURTHER NOTICE...OR THE WARNING IS CANCELLED.
* AT  7:00 PM FRIDAY THE STAGE WAS 18.7 FEET. 
* MINOR FLOODING IS OCCURRING AND NONFLOOD FLOODING IS FORECAST.
* FLOOD STAGE IS 18.0 FEET. 
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY 
  FRIDAY NIGHT.
* AT 18 FEET...WATER BEGINS TO FLOW INTO NEARBY FARMLANDS. 

$$

IAC117-200156-
/O.EXT.KDMX.FL.W.0036.000000T0000Z-080421T0325Z/
/CHTI4.1.ER.080418T0748Z.080418T2200Z.080420T0325Z.NO/
857 PM CDT FRI APR 18 2008

...FLOOD WARNING EXTENDED UNTIL SUNDAY EVENING...THE FLOOD WARNING 
CONTINUES FOR
  THE CHARITON RIVER AT CHARITON.
* UNTIL FURTHER NOTICE...OR THE WARNING IS CANCELLED.
* AT  7:45 PM FRIDAY THE STAGE WAS 17.2 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 15.0 FEET. 
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY 
  SATURDAY NIGHT.
* AT 16 FEET..ABOUT 5,000 ACRES ARE FLOODED.

$$

71
000 
WGUS83 KDMX 190159 CCA
FLSDMX
FLOOD STATEMENT...CORRECTED
NATIONAL WEATHER SERVICE DES MOINES IA
857 PM CDT FRI APR 18 2008

...A FLOOD WARNING CONTINUES FOR THE CEDAR CREEK...CHARITON RIVER...
DES MOINES RIVER...SOUTH FORK CHARITON RIVER...SOUTH SKUNK RIVER...

IAC179-200157-
/O.EXT.KDMX.FL.W.0039.000000T0000Z-080420T1236Z/
/OTMI4.1.ER.080418T1442Z.080418T2300Z.080419T1236Z.NO/
857 PM CDT FRI APR 18 2008

THE FLOOD WARNING CONTINUES FOR
  THE DES MOINES RIVER AT OTTUMWA.
* UNTIL FURTHER NOTICE...OR THE WARNING IS CANCELLED.
* AT  8:00 PM FRIDAY THE STAGE WAS 11.1 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 10.0 FEET. 
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY 
  SATURDAY MORNING.
* AT 10 FEET...AGRICULTURAL FLOODING IS OBSERVED OVER MOST OF 
  THE REACH BETWEEN OTTUMWA AND ELDON. 

$$

IAC123-125-200156-
/O.EXT.KDMX.FL.W.0038.000000T0000Z-080421T1500Z/
/BSSI4.1.ER.080418T1141Z.080419T1200Z.080420T1500Z.NO/
857 PM CDT FRI APR 18 2008

...FLOOD WARNING EXTENDED UNTIL MONDAY MORNING...THE FLOOD WARNING 
CONTINUES FOR
  THE CEDAR CREEK AT BUSSEY.
* UNTIL FURTHER NOTICE...OR THE WARNING IS CANCELLED.
* AT  8:00 PM FRIDAY THE STAGE WAS 21.0 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 18.0 FEET. 
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 22.5 FEET BY 
  SATURDAY MORNING. THE RIVER WILL FALL BELOW FLOOD STAGE LATE SUNDAY
  MORNING.
* AT 18 FEET...FLOODING OF AGRICULTURAL LAND BEGINS. 

$$

IAC123-200156-
/O.EXT.KDMX.FL.W.0037.000000T0000Z-080422T1647Z/
/OOAI4.1.ER.080418T1813Z.080419T1800Z.080421T1647Z.NO/
857 PM CDT FRI APR 18 2008

THE FLOOD WARNING CONTINUES FOR
  THE SOUTH SKUNK RIVER AT OSKALOOSA.
* UNTIL FURTHER NOTICE...OR THE WARNING IS CANCELLED.
* AT  8:30 PM FRIDAY THE STAGE WAS 18.3 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 17.0 FEET. 
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 19.1 FEET BY 
  EARLY SATURDAY AFTERNOON. THE RIVER WILL FALL BELOW FLOOD STAGE 
  LATE MONDAY MORNING.
* AT 19 FEET...EXTENSIVE FLOODING OF AGRICULTURAL LAND BEGINS. 


$$

IAC007-185-200156-
/O.EXT.KDMX.FL.W.0035.000000T0000Z-080420T0241Z/
/PRMI4.1.ER.080418T0900Z.080418T1600Z.080419T0241Z.NO/
857 PM CDT FRI APR 18 2008

...FLOOD WARNING EXTENDED UNTIL SATURDAY EVENING...THE FLOOD WARNING 
CONTINUES FOR
  THE SOUTH FORK CHARITON RIVER AT PROMISE CITY.
* UNTIL FURTHER NOTICE...OR THE WARNING IS CANCELLED.
* AT  7:00 PM FRIDAY THE STAGE WAS 18.7 FEET. 
* MINOR FLOODING IS OCCURRING AND NONFLOOD FLOODING IS FORECAST.
* FLOOD STAGE IS 18.0 FEET. 
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY 
  FRIDAY NIGHT.
* AT 18 FEET...WATER BEGINS TO FLOW INTO NEARBY FARMLANDS. 

$$

IAC117-200156-
/O.COR.KDMX.FL.W.0036.000000T0000Z-080421T0325Z/
/CHTI4.1.ER.080418T0748Z.080418T2200Z.080420T0325Z.NO/
857 PM CDT FRI APR 18 2008

...FLOOD WARNING EXTENDED UNTIL SUNDAY EVENING...THE FLOOD WARNING 
CONTINUES FOR
  THE CHARITON RIVER AT CHARITON.
* UNTIL FURTHER NOTICE...OR THE WARNING IS CANCELLED.
* AT  7:45 PM FRIDAY THE STAGE WAS 17.2 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 15.0 FEET. 
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY 
  SATURDAY NIGHT.
* AT 16 FEET...ABOUT 5,000 ACRES ARE FLOODED.

$$

71

WEATHER.GOV/DESMOINES
000 
WGUS83 KDMX 190929
FLSDMX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
429 AM CDT SAT APR 19 2008

...A FLOOD WARNING CONTINUES FOR THE CEDAR CREEK...CHARITON RIVER...
DES MOINES RIVER...SOUTH SKUNK RIVER...

.HEAVY RAINS ON THURSDAY AND FRIDAY HAVE PRODUCED MINOR FLOODING
ON SEVERAL RIVERS IN PORTIONS OF CENTRAL IOWA.

IAC179-200929-
/O.CON.KDMX.FL.W.0039.000000T0000Z-080420T1236Z/
/OTMI4.1.ER.080418T1442Z.080418T2300Z.080419T1236Z.NO/
429 AM CDT SAT APR 19 2008

THE FLOOD WARNING CONTINUES FOR
  THE DES MOINES RIVER AT OTTUMWA.
* UNTIL FURTHER NOTICE...OR THE WARNING IS CANCELLED.
* AT  3:00 AM SATURDAY THE STAGE WAS 10.7 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 10.0 FEET. 
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY 
  SATURDAY MORNING.

$$

IAC123-125-200928-
/O.CON.KDMX.FL.W.0038.000000T0000Z-080421T1500Z/
/BSSI4.1.ER.080418T1141Z.080419T1200Z.080420T1500Z.NO/
429 AM CDT SAT APR 19 2008

THE FLOOD WARNING CONTINUES FOR
  THE CEDAR CREEK AT BUSSEY.
* UNTIL FURTHER NOTICE...OR THE WARNING IS CANCELLED.
* AT  3:00 AM SATURDAY THE STAGE WAS 22.0 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 18.0 FEET. 
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 22.5 FEET BY 
  SATURDAY MORNING. THE RIVER WILL FALL BELOW FLOOD STAGE LATE SUNDAY
  MORNING.

$$

IAC123-200928-
/O.CON.KDMX.FL.W.0037.000000T0000Z-080422T1647Z/
/OOAI4.1.ER.080418T1813Z.080419T1800Z.080421T1647Z.NO/
429 AM CDT SAT APR 19 2008

THE FLOOD WARNING CONTINUES FOR
  THE SOUTH SKUNK RIVER AT OSKALOOSA.
* UNTIL FURTHER NOTICE...OR THE WARNING IS CANCELLED.
* AT  3:30 AM SATURDAY THE STAGE WAS 18.7 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 17.0 FEET. 
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 19.1 FEET BY 
  SATURDAY AFTERNOON. THE RIVER WILL FALL BELOW FLOOD STAGE LATE 
  MONDAY MORNING.

$$

IAC117-200928-
/O.EXT.KDMX.FL.W.0036.000000T0000Z-080421T0000Z/
/CHTI4.1.ER.080418T0748Z.080418T2200Z.080420T0000Z.NO/
429 AM CDT SAT APR 19 2008

THE FLOOD WARNING CONTINUES FOR
  THE CHARITON RIVER AT CHARITON.
* UNTIL FURTHER NOTICE...OR THE WARNING IS CANCELLED.
* AT  4:00 AM SATURDAY THE STAGE WAS 16.9 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 15.0 FEET. 
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY 
  SATURDAY EVENING.

$$
000 
WGUS83 KDMX 191420
FLSDMX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
920 AM CDT SAT APR 19 2008

...THE FLOOD WARNING FOR THE DES MOINES RIVER HAS BEEN CANCELLED...

IAC179-191450-
/O.CAN.KDMX.FL.W.0039.000000T0000Z-080420T1236Z/
/OTMI4.1.ER.080418T1442Z.080418T2300Z.080419T1053Z.NO/
920 AM CDT SAT APR 19 2008

THE FLOOD WARNING HAS BEEN CANCELLED FOR 
THE DES MOINES RIVER AT OTTUMWA.
* AT 8 AM SATURDAY THE STAGE WAS 8.0 FEET.
* FLOOD STAGE IS 10.0 FEET.
* THE RIVER FELL BELOW FLOOD STAGE AT 6 AM SATURDAY.

$$
S

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Des Moines, IA wrote its last area forecast discussion before this river flood warning went out at Apr 18, 6:45 AM CDT, 1 hour 27 minutes earlier.

Area forecast discussion, Apr 18, 6:45 AM CDT, 1 hour 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DES MOINES IA
645 AM CDT FRI APR 18 2008

...UPDATED FOR AVIATION DISCUSSION...

.SHORT TERM...TODAY
SHORT TERM ISSUE FOCUS SQUARELY ON SYSTEM PASSING THOUGH THE STATE
TODAY.  SFC LOW PRESSURE CURRENTLY NEAR KMCI AND MOVING GRADUALLY
NORTHEAST.  HAVE HAD WIDESPREAD MODERATE TO HEAVY RAINS ACROSS
PORTIONS OF THE SOUTHERN CWA WHERE ONE TO ONE AND THREE QUARTERS OF
AN INCH HAS ALREADY FALLEN.  RIVERS IN THE AREA HAVE RISEN RAPIDLY
IN RESPONSE AND EXPECT THIS TO PERSIST INTO TODAY.  APPEARS TRAIN OF
SHOWERS AND ISOLD CONVECTION WL CONTINUE ACRS THE SOUTHEAST THROUGH
MID MORNING BEFORE SOME BREAK.  WL ALSO WATCH FOR BRIEF PERIODS OF
HEAVIER DOWNPOURS WITH ANY POSSIBLE CONVECTION AS FLASH FLOODING
WOULD BE EASY TO PRODUCE GIVEN THE MOIST CONDITIONS. BREAK LATER
THIS MORNING AND EARLY AFTERNOON MAY BE SHORT IN DURATION AS MODELS
SUGGESTING THAT SOME DEFORMATION PCPN WL SLIDE BACK OVER THOSE AREAS
WITH ADDITIONAL RAINFALL.  FARTHER NORTHWEST...EXPECT DEFORMATION
PCPN TO DEVELOP OVER THE NEXT FEW HOURS WITH A DECENT BAND OF PCPN
BY MID MORNING.  THIS AREA WL GRADUALLY SLIDE EAST NORTHEAST DURING
THE DAY AS THE UPPER LOW AND ASSOCIATED FORCING PUSH INTO THE LOWER
MISSOURI AND MID MISSISSIPPI RIVER VALLEYS.  SEE NO REASON TO CANCEL
WATCH AT THIS POINT AND WL CONTINUE THROUGH 6 PM THIS EVENING.
GIVEN EXTENSIVE CLOUDINESS AND PCPN...HAVE UNDERCUT GUIDANCE IN MOST
LOCATIONS. EXCEPTION MAY BE IN THE SOUTHEAST WHERE WARM SECTOR
REMAINS IN PLACE.

&&

LONG TERM...TONIGHT THROUGH THURSDAY
THE STORM SYSTEM AFFECTING IOWA TODAY WILL BE SLOW TO
DEPART...DRIFTING INTO WESTERN ILLINOIS LATER TONIGHT AND AROUND
NORTHERN INDIANA SATURDAY. THIS WILL LEAD TO DIMINISHING RAIN
CHANCES IN THE WEST LATE TONIGHT...HOWEVER POPS WILL REMAIN HIGH IN
THE EAST THROUGH SATURDAY. AS THE LOW FINALLY EXITS EASTWARD
SATURDAY NIGHT SOME RIDGING WILL BRING A BRIEF PERIOD OF DRY AND
QUIET WEATHER SUNDAY AND SUNDAY NIGHT. CONCURRENTLY A LARGE
MID-LEVEL CYCLONE WILL SPIN UP OVER WESTERN MONTANA...WITH A SURFACE
TROUGH MOVING OVER THE GREAT PLAINS AND APPROACHING WESTERN IOWA BY
MONDAY MORNING. IT IS BEYOND THIS POINT THAT LONG-RANGE FORECAST
MODELS DIFFER IN THEIR SOLUTIONS FOR RAINFALL AND SURFACE
FIELDS...AS BOTH THE GFS AND ECMWF MAINTAIN THE MID-LEVEL TROUGH
OVER THE NORTHERN ROCKIES THROUGH THE END OF THE WEEK. BY THUS
PLACING OUR AREA BENEATH PERSISTENT SOUTHWESTERLY 500 MB FLOW...THE
MODELS ARE SPINNING UP SURFACE LOW PRESSURE SYSTEMS WHICH MOVE
RAPIDLY NORTHEASTWARD THROUGH THE MIDWEST. THE DEVELOPMENT AND
TIMING OF SUCH SYSTEMS IS VERY DIFFICULT TO PREDICT...AND THIS IS
LEADING TO A LOT OF VARIATION IN SURFACE SOLUTIONS FROM MODEL TO
MODEL AND FROM RUN TO RUN. THERE IS SOME GENERAL AGREEMENT IN
PARTICULARLY HIGH RAIN CHANCES MONDAY NIGHT AND TUESDAY
MORNING...AND AGAIN TOWARD THE END OF THE FORECAST PERIOD. WITH GOOD
MID-LEVEL ENERGY AT LEAST ISOLATED THUNDERSTORMS ARE LIKELY DURING
THE PERIODS OF HIGHER RAIN CHANCES.

&&

.AVIATION...18/12Z
CEILINGS WL REMAIN IFR ACRS MUCH OF IA TODAY WITH THE EXCEPTION OF
THE FAR EAST WHERE VFR AND MVFR CONDITIONS WL PREVAIL.  WNDS WL BE
VRBL ACRS THE STATE TODAY AS SFC LOW PRESSURE MOVES ACRS SOUTH
CENTRAL INTO EAST CENTRAL IOWA.  WIDESPREAD DRIZZLE AND SHRA
ACTIVITY IS EXPECTED AS THE LOW PULLS THROUGH THE STATE.  THE IFR
CONDITIONS WL CONTINUE OVERNIGHT AS LOW LEVEL MOISTURE REMAINS
PLENTIFUL.

&&

.DMX WATCHES/WARNINGS/ADVISORIES...FLOOD WATCH GENERALLY ALONG AND
SE OF BLACK HAWK-POLK-DECATUR COUNTIES TODAY.

&&

LONG TERM...LEE
SHORT TERM/AVIATION...COGIL
Hazardous weather outlook, Apr 18, 5:12 AM CDT, 3 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DES MOINES IA
512 AM CDT FRI APR 18 2008

IAZ038-039-049-050-060>062-073>075-083>086-094>097-191015-
GRUNDY-BLACK HAWK-MARSHALL-TAMA-POLK-JASPER-POWESHIEK-WARREN-
MARION-MAHASKA-CLARKE-LUCAS-MONROE-WAPELLO-DECATUR-WAYNE-
APPANOOSE-DAVIS-
512 AM CDT FRI APR 18 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR A PORTION OF CENTRAL IOWA
MAINLY SOUTHEAST OF A WATERLOO TO CARROLL LINE.

.DAY ONE...TODAY AND TONIGHT

ISOLATED NON SEVERE THUNDERSTORMS ARE POSSIBLE TODAY.

A FLOOD WATCH REMAINS IN EFFECT TODAY FOR PERIODS OF MODERATE TO
LOCALLY HEAVY RAINFALL RESULTING IN PONDING WATER IN FIELDS AND
RISES ON AREA STREAMS AND RIVERS AND POSSIBLE RIVER FLOODING. FLOOD
WARNINGS HAVE BEEN ISSUED FOR THE SOUTH SKUNK...SOUTH FORK
CHARITON...AND CHARITON RIVERS. PLEASE REFER TO THE NATIONAL
WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES FOR FURTHER
DETAILS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

WHILE RAIN CHANCES WILL DIMINISH SATURDAY...THERE WILL STILL BE
RESIDUAL RISES IN AREA STREAMS AND RIVERS AND POSSIBLE RIVER
FLOODING THROUGH THE WEEKEND.

ADDITIONAL CHANCES FOR THUNDERSTORMS WILL ARRIVE SUNDAY NIGHT
THROUGH TUESDAY. THERE IS THE POTENTIAL FOR STORMS TO BE STRONG TO
SEVERE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED HOWEVER RAINFALL REPORTS AND
ANY REPORTS OF FLOODING WOULD BE GREATLY APPRECIATED.

IAZ004>007-015>017-023>028-033>037-044>048-057>059-070>072-081-
082-092-093-191015-
EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO-
POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN-
WEBSTER-HAMILTON-HARDIN-CRAWFORD-CARROLL-GREENE-BOONE-STORY-
AUDUBON-GUTHRIE-DALLAS-CASS-ADAIR-MADISON-ADAMS-UNION-TAYLOR-
RINGGOLD-
512 AM CDT FRI APR 18 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA.

.DAY ONE...TODAY AND TONIGHT

ISOLATED NON SEVERE THUNDERSTORMS ARE POSSIBLE TODAY.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

ISOLATED NON SEVERE THUNDERSTORMS WILL CONTINUE THROUGH FRIDAY.

ADDITIONAL CHANCES FOR THUNDERSTORMS WILL ARRIVE SUNDAY NIGHT
THROUGH TUESDAY. THERE IS THE POTENTIAL FOR STORMS TO BE STRONG
TO SEVERE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED HOWEVER RAINFALL REPORTS WOULD
BE GREATLY APPRECIATED.

LEE

The office that day

Everything else NWS Des Moines, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 17, 8:27 PM CDTRiver Flood WarningDMXAppanoose, Wayne28 hr
Apr 17, 8:27 PM CDTRiver Flood WarningDMXLucas4 days
Apr 18, 4:09 AM CDTRiver Flood WarningDMXMahaska3 days
Apr 18, 6:50 AM CDTRiver Flood WarningDMXMahaska, Marion38 hr

Nearby

River Flood Warnings in Iowa, 2008Every river flood warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.